MAUDE Adverse Event Report: ETHICON INC. BLAKE (R) DRAIN 19FR R/F; CATHETER, IRRIGATION

ETHICON INC. BLAKE (R) DRAIN 19FR R/F; CATHETER, IRRIGATION
Catalog Number 2230
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6 component code: g07002 - device not returned.Additional information provided: adverse consequences to the patient are unknown at this time, so it is being confirmed.·this event occurred during the surgery.·the roller for during emptying the reservoir was not used and the drain was broken during emptying the reservoir with cotton wool.·no additional procedures have occurred for the patient.·the doctor thinks that how to use was bad.Additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.What is the lot number? unk.Did the drain come in contact with surgical instruments, surgical needles, sutures, sharp objects at any time? unk.Was the drain broken into two or more pieces? yes.Please perform and document the follow up attempt for product return.The device has been received at sukagawa and will be shipped.Please check rmao.Please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq) hiromi tokuyama.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent an unknown cardiovascular surgery on an unknown date and a drain was used.The drain was broken during emptying the reservoir during the surgery.The roller for during emptying the reservoir was not used and the drain was broken during emptying the reservoir with cotton wool.No additional procedures have occurred for the patient.The doctor thinks that how to use was bad.Further details are not provided.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: d9.H3 evaluation: complaint sample review: one complaint sample of drain in two parts, separated from the tubing area was received for evaluation, product was inspected visually below were detailed observation: 1.Drain was separated from the tubing area.2.While viewing the separation surface under magnification, multiple dents (including a deep mark) were observed on the perimeter of the drain.Documents review: not applicable, as lot number of the complaint was unknown, hence, batch history review was not performed.Retention sample review: not applicable, as lot number of the complaint was unknown, hence, retention sample review was not performed.Review of defective sample's image / video: not applicable, as there was no complaint sample image / video received for evaluation.It is suspected that, separation surface of the drain might have came in contact with some pinned / sharp tool used prior / during surgery, and lead to the defect generation.External factors like mishandling or improper usage at user end could not be ruled out.As per standard practice, 100% functional test and 100% visual inspection was carried out, before and after packing of finished goods, prior to the product release.There was no scope to miss such defect, at manufacturing / release stage.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLAKE (R) DRAIN 19FR R/F
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
DEGANIA INDIA
251, sector-6, imt manesar
gurugram 12205 2
IN   122052
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20668034
Report Number2210968-2024-11904
Device Sequence Number20659112
Product Code GBX
UDI-Device Identifier10705031003583
UDI-Public10705031003583
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer12/30/2024
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown